Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 11, 2010, 10:02 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 10:02 AM MST (17:02 UTC)
- Expired
- Mar 12, 2010, 3:45 AM MST
- In force
- 18 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
923 WWUS75 KTFX 111702 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1002 AM MST THU MAR 11 2010 MTZ009-120115- /O.NEW.KTFX.HW.W.0003.100311T1702Z-100312T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 1002 AM MST THU MAR 11 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: WINDS WILL GUST TO NEAR 60 MPH TODAY THROUGH TONIGHT. STRONGEST WINDS WILL OCCUR DURING THE NIGHT. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
261 WWUS75 KTFX 120108 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 608 PM MST THU MAR 11 2010 MTZ009-121200- /O.CON.KTFX.HW.W.0003.000000T0000Z-100312T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 608 PM MST THU MAR 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. * TIMING AND MAIN IMPACT: STRONG WEST TO SOUTHWEST WINDS WILL REDEVELOP THIS EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE TRACK ACROSS SOUTHERN ALBERTA TONIGHT. WINDS WILL GUST TO NEAR 60 MPH LATE THIS EVENING THROUGH TONIGHT. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. STRONGEST WINDS WILL OCCUR ACROSS HIGHER ELEVATIONS ALONG THE ROCKY MOUNTAIN FRONT AND THROUGH MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
413 WWUS75 KTFX 121045 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 345 AM MST FRI MAR 12 2010 MTZ009-121145- /O.CAN.KTFX.HW.W.0003.000000T0000Z-100312T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 345 AM MST FRI MAR 12 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT THIS MORNING...HOWEVER WIND GUSTS UP TO 40 MPH ARE STILL POSSIBLE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 11, 4:20 AM MST, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 11, 4:20 AM MST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 420 AM MST THU MAR 11 2010 AVIATION SECTION UPDATED .DISCUSSION... THURSDAY THROUGH SATURDAY...A RIDGE OF HIGH PRESSURE WILL STAY OVERHEAD FOR TODAY AND MUCH OF FRIDAY. TEMPERATURES DURING THIS TIME WILL CONTINUE TO RISE. SKIES SHOULD BE RELATIVELY CLEAR THROUGH THIS TIME FRAME. A WEAK PACIFIC STORM SYSTEM WILL WORK ITS WAY INTO OUR AREA BY FRIDAY NIGHT AND SATURDAY. THE UPPER LEVEL TROUGH WILL DOES NOT APPEAR TO BRING TOO MUCH MOISTURE INTO NORTH CENTRAL AND CENTRAL MONTANA...HOWEVER SOME SLIGHT SNOW ACCUMULATIONS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND THE MOUNTAINS IN SOUTHWEST MONTANA. THE LATEST MODEL RUNS HAVE DECREASED THE AMOUNT OF PRECIP FROM THIS SYSTEM SO NO WINTER HIGHLITES ARE EXPECTED AT THIS TIME FOR THIS STORM SYSTEM. SUK SATURDAY NIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL TROF THAT ARRIVES EARLIER IN THE DAY ON SATURDAY SHOULD GRADUALLY WEAKEN ACROSS CENTRAL AND SOUTHWEST MT BY SAT NIGHT AS MUCH OF ITS ENERGY AND MOISTURE DIVE SOUTHWARD TOWARD THE FOUR CORNERS AREA. RESIDUAL MOISTURE AND SLIGHTLY UNSTABLE AIRMASS WILL GENERATE ISOLATED SNOWSHOWERS OVER THE CENTRAL PLAINS AND SCATTERED SNOW SHOWERS OVER THE SOUTHWEST PORTIONS OF THE CWA BEFORE TAPERING OFF EARLY SUN MORNING. AS THE TROF DEPARTS...LARGE PACIFIC HIGH PRESSURE RIDGE WILL BUILD STEADILY OVER THE GREAT BASIN AND NRN ROCKIES STARTING SUNDAY AFTN...PRODUCING MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH TUESDAY. EXPECT TEMPERATURES TO BE NEAR TYPICAL SEASONAL VALUES ON SUN AS COOL AIRMASS ASSOCIATED WITH THE UPPER LEVEL TROF BEGINS TO MODERATE. PLEASANT SPRING-LIKE CONDITIONS RETURN WITH AFTN HIGHS REACHING 10 TO 12 DEG ABOVE NORMAL ON MON AND 15 TO 18 DEG ABOVE NORMAL ON TUES. EXCEPTION WILL BE HILL AND NORTHERN BLAINE COUNTIES WHERE CURRENT SNOWCOVER...THOUGH MELTING...WILL STILL BE SUFFICIENT TO KEEP TEMPS ABOUT 10 TO 15 DEG COOLER THAN SURROUNDING AREAS. WARANAUSKAS WEDNESDAY AND THURSDAY...MODELS SHOW AN UPPER LEVEL TROUGH OVER THE INTER-MOUNTAIN WEST. DOWNSLOPE FLOW ON WEDNESDAY WILL RESULT IN MOSTLY DRY AND SEASONABLY MILD TEMPERATURES. BOTH GFS AND ECMWF MODELS SHOW A PACIFIC COLD FRONT MOVING THROUGH WEDNESDAY AFTERNOON...BRINGING GUSTY WEST TO NORTHWEST WINDS. TEMPERATURES WILL COOL TO BELOW SEASONAL LEVELS OVER NORTH CENTRAL MONTANA AND NEAR SEASONAL AVERAGE ACROSS THE SOUTHWEST BY THURSDAY. THERE WILL ALSO BE ISOLATED SNOW SHOWERS ACROSS THE VALLEYS AND PLAINS WITH SCATTERED SNOW SHOWERS OVER THE MOUNTAINS. WILLIAMSON DC && .AVIATION... UPDATED 1120Z. WIDESPREAD CLEAR SKIES COVER MUCH OF CENTRAL AND SOUTHWEST MT THIS MORNING AS RIDGE OF HIGH PRESSURE IS OVERHEAD. STILL HAVE POSSIBILITY FOR PATCHY FOG AROUND SUNRISE NEAR KHVR...BUT NOT ENOUGH CERTAINTY TO INCLUDE IN LATEST TAF. EXPECT VFR CONDITIONS TODAY WITH JUST SOME SCATTERED CLOUDS ABOVE FL200. WEST-SOUTHWEST WINDS WILL BECOME BREEZY FROM KGTF TO KCTB...WITH GUSTS OF 25 TO 30 KTS THIS AFTN...THEN DECREASING AROUND SUNSET. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 49 33 60 35 / 0 0 0 0 CTB 48 28 56 29 / 0 0 0 10 HLN 48 27 56 30 / 0 0 0 10 BZN 44 21 51 26 / 0 0 0 0 WEY 35 11 43 16 / 0 10 0 10 DLN 43 25 52 28 / 0 0 0 10 HVR 34 14 37 18 / 0 0 0 0 LWT 43 26 54 28 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...WARANAUSKAS AVIATION...WARANAUSKAS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 11, 4:42 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 442 AM MST THU MAR 11 2010 MTZ008>015-044>055-121145- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 442 AM MST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.